IDEAS home Printed from https://ideas.repec.org/a/hin/jijmms/5295848.html

Mathematical Model of Drug-Sensitive and Drug-Resistance Malaria Competition With Antimalaria Therapy

Author

Listed:
  • Adugna Gadisa Geleta
  • Temesgen Duressa Keno
  • Chernet Tuge Deressa

Abstract

The interplay between drug-sensitive and drug-resistant malaria parasites within a host is a complex phenomenon that significantly impacts antimalarial treatment effectiveness and the evolution of resistance. This study analyzes the dynamical behavior of a within-host malaria model incorporating maturation delay τ˜m, immune activation delay τ˜i, and competitive interactions between drug-sensitive and drug-resistant infected red blood cells. Using the next-generation matrix method, we compute the basic reproduction number R0. The qualitative analysis reveals that the disease-free equilibrium is asymptotically stable for any delay τ˜m≥0 whenever R0 1. Conditions for uniform persistence of both strains are established under the Hale–Waltman framework, showing that coexistence occurs when each strain can invade the other’s boundary equilibrium. A Hopf bifurcation analysis with respect to the immune delay yields a first Lyapunov coefficient μ2≈−0.2223, confirming a supercritical transition to stable limit cycles, providing a mechanistic hypothesis for chronic oscillatory infections. Sobol sensitivity analysis identifies sensitive-strain drug efficacy ϵs and resistant-strain death rate δyr as the most influential parameters, suggesting that combined therapy targeting both strains may be more effective than monotherapy for maintaining R0

Suggested Citation

  • Adugna Gadisa Geleta & Temesgen Duressa Keno & Chernet Tuge Deressa, 2026. "Mathematical Model of Drug-Sensitive and Drug-Resistance Malaria Competition With Antimalaria Therapy," International Journal of Mathematics and Mathematical Sciences, Hindawi, vol. 2026, pages 1-23, September.
  • Handle: RePEc:hin:jijmms:5295848
    DOI: 10.1155/ijmm/5295848
    as

    Download full text from publisher

    File URL: http://downloads.hindawi.com/journals/ijmms/2026/5295848.pdf
    Download Restriction: no

    File URL: http://downloads.hindawi.com/journals/ijmms/2026/5295848.xml
    Download Restriction: no

    File URL: https://libkey.io/10.1155/ijmm/5295848?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:hin:jijmms:5295848. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Mohamed Abdelhakeem (email available below). General contact details of provider: https://www.hindawi.com .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.